Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Dodge City, KS

April 24, 2012Lane County, Kansas

NWS Dodge City, KS issued this special weather statement at Apr 24, 2012, 8:37 PM CDT for Lane County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2012, 8:37 PM CDT (01:37 UTC)
Expired
Apr 24, 2012, 9:15 PM CDT
In force
38 min
Issued by
NWS Dodge City, KS

County Lane County, KS

The radar

The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4922 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS83 KDDC 250137
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
837 PM CDT TUE APR 24 2012

KSZ030-044-045-250215-
LANE-NESS-TREGO-
837 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE...NORTHWESTERN
NESS AND SOUTHWESTERN TREGO COUNTIES...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF PENDENNIS...MOVING SOUTHEAST AT
30 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3878 9997 3859 9988 3842 10009 3847 10050
      3871 10054 3870 10016 3884 10016
TIME...MOT...LOC 0137Z 313DEG 27KT 3878 10039

$$

SUGDEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 24, 6:18 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 6:18 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT TUE APR 24 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 239 PM CDT TUE APR 24 2012

A STRONG UPPER LEVEL STORM SYSTEM THAT PUSHED A COLD FRONT DEEP INTO
THE TROPICS WAS LOCATED OVER THE NORTHEASTERN UNITED STATES TODAY.
INSPECTION OF SURFACE OBSERVATIONS AND BUOY DATA OVER THE BAY OF
CAMPECHE AND SOUTH TEXAS INDICATES THAT RICH LOW-LEVEL MOISTURE
WAS NOT SCOURED FROM THIS AREA. IN FACT, SOUTHEASTERLY LOW-LEVEL
FLOW HAD ALREADY DEVELOPED IN SOUTH TEXAS AND THE RIO GRANDE
VALLEY SO THAT A NORTHWARD TRANSPORT OF LOW-LEVEL MOISTURE HAD
ALREADY BEGUN. THIS IS A RESULT OF SOME WESTERLY MID-LEVEL FLOW
THROUGH THE ROCKIES UPPER-LEVEL RIDGE THAT WAS SERVING TO LOWER
PRESSURES IN THE LEE OF THE SOUTHERN ROCKIES. MEANWHILE, A HOT
PLUME OF AIR PROGRESSED EASTWARD OVER THE HIGH PLAINS OVERNIGHT
AND THIS WAS MIXING TO THE SURFACE TODAY, RESULTING IN HOT
TEMPERATURES BY APRIL STANDARDS. A STRONG SHORTWAVE TROUGH WAS
LOCATED JUST OFF OF THE COAST OF BAJA. ANOTHER SHORTWAVE TROUGH
WAS LOCATED UPSTREAM OF THIS SYSTEM OFF OF THE COAST OF THE
PACIFIC NORTHWEST.

.SHORT TERM...(TONIGHT THROUGH TOMORROW)
ISSUED AT 239 PM CDT TUE APR 24 2012

IN THE NEAR TERM, A TROUGH LINE IN FAR WESTERN KANSAS HAS RESULTED
IN HIGH BASED CONVECTION GIVEN THE INTENSE HEATING AND STEEP LAPSE RATES.
EVEN THOUGH THE LOWER LEVELS WERE VERY DRY, IT IS CONCEIVABLE THAT
SOME OF THESE ECHOES COULD REACH THE GROUND AS RAIN. A BRIEF WIND GUST
TO 40 OR 50 MPH CAN'T BE RULED OUT GIVEN THE INVERTED V SOUNDINGS.

TEMPERATURES WILL BE FAIRLY MILD TONIGHT GIVEN THE HOT START. HOWEVER,
WITH MOSTLY CLEAR SKIES AND FAIRLY LIGHT WINDS, TEMPERATURES SHOULD
STILL FALL INTO THE 50S IN MOST PLACES. EVEN HOTTER TEMPERATURES CAN BE
EXPECTED WEDNESDAY AS THE ROCKIES HOT PLUME CONTINUES TO PROGRESS INTO
SOUTHWEST KANSAS. DEEP VERTICAL MIXING AND 700MB TEMPERATURES
AROUND 12C WILL RESULT IN HIGHS FROM 95 TO 100F. THE RECORD HIGH FOR
DODGE CITY IS 90F SET IN 1989. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY
DUE TO THE LACK OF LOW-LEVEL CONVERGENCE OVER SOUTHWEST KANSAS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT TUE APR 24 2012

WEDNESDAY NIGHT THROUGH FRIDAY:
A FAIRLY SIGNIFICANT STORM SYSTEM WILL BE AFFECTING SOUTHWEST KANSAS
DURING THIS TIME FRAME...PARTICULARLY THURSDAY NIGHT...WITH SEVERE
WEATHER A DEFINITE CONCERN.  FROM WEDNESDAY NIGHT TO EARLY
THURSDAY...THERE IS REASONABLY GOOD AGREEMENT IN THE OVERALL
SYNOPTIC PATTERN WITH A PACIFIC LOW MOVING INLAND TOWARD
SOUTHWESTERN ARIZONA BY MID-MORNING THURSDAY.  IN RESPONSE TO THE
LOWERING MID LEVEL HEIGHTS OVER THE ROCKIES/ADJACENT HIGH PLAINS
THURSDAY...SURFACE LOW WILL DEEPEN TO ROUGHLY 995MB OVER
EASTERN/SOUTHEASTERN COLORADO BY 00Z FRIDAY.  THERE ARE STILL
QUESTIONS ON HOW FAR SOUTHWEST THE POLAR FRONT WILL REACH BEFORE
WARM FRONTOGENESIS AND CYCLOGENESIS TAKES OVER.  PLACEMENT OF THE
FRONT WILL BE CRITICAL LOCATION OF SEVERE WEATHER LATER ON IN THE
AFTERNOON AND THURSDAY NIGHT.  IT WILL ALSO HAVE SUBSTANTIAL IMPACT
ON AFTERNOON TEMPERATURES.  HIGHS ON THE WARM SIDE OF THE BOUNDARY
WILL LIKELY REACH LOWER 90S WHILE AREAS NORTH OF THE FRONT WITH
STRONG EASTERLY WIND COMPONENT WILL STAY IN THE 70S.  A MINOR LEAD
SHORTWAVE DISTURBANCE MAY INDUCE SOME ELEVATED CONVECTION EARLY IN
THE AFTERNOON POLEWARD OF THE SURFACE FRONT SO WILL KEEP THE POPS
30-40 PERCENT IN THE 18-23Z TIME FRAME NORTH OF THE FRONT.  WILL
EXPAND THE CHANCE POPS SOUTH/SOUTHEASTWARD THURSDAY NIGHT AS
ADDITIONAL CONVECTION FORMS ALONG THE DRYLINE/EVENTUAL PACIFIC COLD
FRONT AND/OR OUTFLOW BOUNDARY(IES) FROM ANY EARLIER CONVECTION.

THERE IS STILL SOME CONCERN OF ISOLATED TORNADOES IN THE 00-03Z
FRIDAY TIME FRAME FROM SURFACE BASED STORMS WHICH FORM ALONG THE
DRYLINE AND MOVE NORTHEAST/EAST-NORTHEAST TOWARD THE FRONTAL ZONE
WHERE LCL HEIGHTS WILL BE LOWER AND 0-1KM SHEAR WILL BE MUCH MORE
ENHANCED. MIXED LAYER CAPE OF 2500-3000 J/KG THROUGH THE MID EVENING
HOURS WITH SURFACE DEWPOINTS IN THE LOWER TO PERHAPS MID 60S IN THE
VICINITY OF THE FRONT-DRYLINE INTERSECTION WHEREVER IT SETS UP
ACROSS THE SOUTHWEST KANSAS REGION.  A CONVECTIVE SYSTEM WILL LIKELY
EVOLVE NORTHEASTWARD IN THE FAVORED COMPACT LEFT EXIT REGION OF THE
UPPER TROPOSPHERIC JET TIED TO THE UPPER SYSTEM THROUGH THURSDAY
NIGHT.  COLD AIR ADVECTION AND SUBSIDENCE WILL WORK INTO WESTERN
KANSAS BY FRIDAY MORNING PER THE LATEST TIMING GUIDANCE FROM THE
LATEST NUMERICAL PREDICTION (NAMELY THE DETERMINISTIC ECMWF/GFS
SOLUTIONS). THIS WILL PRESENT A CHALLENGE IN THE TIMING OF THE END
OF PRECIPITATION FRIDAY AS WELL AS HOW COLD TO GO WITH
TEMPERATURES...AS THERE IS SOME INDICATION THAT SOME RATHER COLD AIR
WILL DRIVE SOUTH IN THE WAKE OF THIS LOW...AND THE COLD ADVECTION
COULD BE SO STRONG THAT IT WILL OVERWHELM ANY DIURNAL RISE SUCH THAT
WE COULD HAVE SOME FALLING TEMPS DURING THE DAY...ESPECIALLY IN THE
NORTH.

FRIDAY NIGHT THROUGH TUESDAY:
THE SMALL SCALE LOW WILL MOVE NORTHEAST AND WEAKEN FRIDAY NIGHT INTO
SATURDAY...BUT HEIGHTS WILL REMAIN LOW ACROSS THE ROCKIES WITH COOL
MID LEVEL TEMPERATURES/BAROCLINIC ZONE REMAINING FROM THE CENTRAL
ROCKIES TO THE ADJACENT WESTERN PLAINS.  BEGINNING SATURDAY...A COLD
SURFACE HIGH WILL INFLUENCE SENSIBLE WEATHER ACROSS MUCH OF THE
CENTRAL PLAINS INCLUDING SOUTHWEST KANSAS...WITH TEMPERATURES LIKELY
NOT EXCEEDING THE MID/UPPER 50S SATURDAY AND EVEN COOLER SUNDAY.
POPS WILL BE ON THE INCREASE SATURDAY NIGHT INTO MONDAY AS
WARM/MOIST ADVECTION INCREASES WITH A SUBTROPICAL JET APPROACHING
THE WESTERN PLAINS DURING THIS TIME FRAME.  THERE IS A LOT OF
UNCERTAINTY IN THE 12-HR PERIOD TIMING OF ALL THIS AND THE POP
FORECAST WILL BE CHANGING AS WE APPROACH LATE WEEKEND INTO EARLY
NEXT WEEK.

&&

.SHORT TERM...(TONIGHT THROUGH TOMORROW)
ISSUED AT 239 PM CDT TUE APR 24 2012

IN THE NEAR TERM, A TROUGH LINE IN FAR WESTERN KANSAS HAS RESULTED
IN HIGH BASED CONVECTION GIVEN THE INTENSE HEATING AND STEEP LAPSE RATES.
EVEN THOUGH THE LOWER LEVELS WERE VERY DRY, IT IS CONCEIVABLE THAT
SOME OF THESE ECHOES COULD REACH THE GROUND AS RAIN. A BRIEF WIND GUST
TO 40 OR 50 MPH CAN'T BE RULED OUT GIVEN THE INVERTED V SOUNDINGS.

TEMPERATURES WILL BE FAIRLY MILD TONIGHT GIVEN THE HOT START. HOWEVER,
WITH MOSTLY CLEAR SKIES AND FAIRLY LIGHT WINDS, TEMPERATURES SHOULD
STILL FALL INTO THE 50S IN MOST PLACES. EVEN HOTTER TEMPERATURES CAN BE
EXPECTED WEDNESDAY AS THE ROCKIES HOT PLUME CONTINUES TO PROGRESS INTO
SOUTHWEST KANSAS. DEEP VERTICAL MIXING AND 700MB TEMPERATURES
AROUND 12C WILL RESULT IN HIGHS FROM 95 TO 100F. THE RECORD HIGH FOR
DODGE CITY IS 90F SET IN 1989. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY
DUE TO THE LACK OF LOW-LEVEL CONVERGENCE OVER SOUTHWEST KANSAS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT TUE APR 24 2012

WEDNESDAY NIGHT THROUGH FRIDAY:
A FAIRLY SIGNIFICANT STORM SYSTEM WILL BE AFFECTING SOUTHWEST KANSAS
DURING THIS TIME FRAME...PARTICULARLY THURSDAY NIGHT...WITH SEVERE
WEATHER A DEFINITE CONCERN.  FROM WEDNESDAY NIGHT TO EARLY
THURSDAY...THERE IS REASONABLY GOOD AGREEMENT IN THE OVERALL
SYNOPTIC PATTERN WITH A PACIFIC LOW MOVING INLAND TOWARD
SOUTHWESTERN ARIZONA BY MID-MORNING THURSDAY.  IN RESPONSE TO THE
LOWERING MID LEVEL HEIGHTS OVER THE ROCKIES/ADJACENT HIGH PLAINS
THURSDAY...SURFACE LOW WILL DEEPEN TO ROUGHLY 995MB OVER
EASTERN/SOUTHEASTERN COLORADO BY 00Z FRIDAY.  THERE ARE STILL
QUESTIONS ON HOW FAR SOUTHWEST THE POLAR FRONT WILL REACH BEFORE
WARM FRONTOGENESIS AND CYCLOGENESIS TAKES OVER.  PLACEMENT OF THE
FRONT WILL BE CRITICAL LOCATION OF SEVERE WEATHER LATER ON IN THE
AFTERNOON AND THURSDAY NIGHT.  IT WILL ALSO HAVE SUBSTANTIAL IMPACT
ON AFTERNOON TEMPERATURES.  HIGHS ON THE WARM SIDE OF THE BOUNDARY
WILL LIKELY REACH LOWER 90S WHILE AREAS NORTH OF THE FRONT WITH
STRONG EASTERLY WIND COMPONENT WILL STAY IN THE 70S.  A MINOR LEAD
SHORTWAVE DISTURBANCE MAY INDUCE SOME ELEVATED CONVECTION EARLY IN
THE AFTERNOON POLEWARD OF THE SURFACE FRONT SO WILL KEEP THE POPS
30-40 PERCENT IN THE 18-23Z TIME FRAME NORTH OF THE FRONT.  WILL
EXPAND THE CHANCE POPS SOUTH/SOUTHEASTWARD THURSDAY NIGHT AS
ADDITIONAL CONVECTION FORMS ALONG THE DRYLINE/EVENTUAL PACIFIC COLD
FRONT AND/OR OUTFLOW BOUNDARY(IES) FROM ANY EARLIER CONVECTION.

THERE IS STILL SOME CONCERN OF ISOLATED TORNADOES IN THE 00-03Z
FRIDAY TIME FRAME FROM SURFACE BASED STORMS WHICH FORM ALONG THE
DRYLINE AND MOVE NORTHEAST/EAST-NORTHEAST TOWARD THE FRONTAL ZONE
WHERE LCL HEIGHTS WILL BE LOWER AND 0-1KM SHEAR WILL BE MUCH MORE
ENHANCED. MIXED LAYER CAPE OF 2500-3000 J/KG THROUGH THE MID EVENING
HOURS WITH SURFACE DEWPOINTS IN THE LOWER TO PERHAPS MID 60S IN THE
VICINITY OF THE FRONT-DRYLINE INTERSECTION WHEREVER IT SETS UP
ACROSS THE SOUTHWEST KANSAS REGION.  A CONVECTIVE SYSTEM WILL LIKELY
EVOLVE NORTHEASTWARD IN THE FAVORED COMPACT LEFT EXIT REGION OF THE
UPPER TROPOSPHERIC JET TIED TO THE UPPER SYSTEM THROUGH THURSDAY
NIGHT.  COLD AIR ADVECTION AND SUBSIDENCE WILL WORK INTO WESTERN
KANSAS BY FRIDAY MORNING PER THE LATEST TIMING GUIDANCE FROM THE
LATEST NUMERICAL PREDICTION (NAMELY THE DETERMINISTIC ECMWF/GFS
SOLUTIONS). THIS WILL PRESENT A CHALLENGE IN THE TIMING OF THE END
OF PRECIPITATION FRIDAY AS WELL AS HOW COLD TO GO WITH
TEMPERATURES...AS THERE IS SOME INDICATION THAT SOME RATHER COLD AIR
WILL DRIVE SOUTH IN THE WAKE OF THIS LOW...AND THE COLD ADVECTION
COULD BE SO STRONG THAT IT WILL OVERWHELM ANY DIURNAL RISE SUCH THAT
WE COULD HAVE SOME FALLING TEMPS DURING THE DAY...ESPECIALLY IN THE
NORTH.

FRIDAY NIGHT THROUGH TUESDAY:
THE SMALL SCALE LOW WILL MOVE NORTHEAST AND WEAKEN FRIDAY NIGHT INTO
SATURDAY...BUT HEIGHTS WILL REMAIN LOW ACROSS THE ROCKIES WITH COOL
MID LEVEL TEMPERATURES/BAROCLINIC ZONE REMAINING FROM THE CENTRAL
ROCKIES TO THE ADJACENT WESTERN PLAINS.  BEGINNING SATURDAY...A COLD
SURFACE HIGH WILL INFLUENCE SENSIBLE WEATHER ACROSS MUCH OF THE
CENTRAL PLAINS INCLUDING SOUTHWEST KANSAS...WITH TEMPERATURES LIKELY
NOT EXCEEDING THE MID/UPPER 50S SATURDAY AND EVEN COOLER SUNDAY.
POPS WILL BE ON THE INCREASE SATURDAY NIGHT INTO MONDAY AS
WARM/MOIST ADVECTION INCREASES WITH A SUBTROPICAL JET APPROACHING
THE WESTERN PLAINS DURING THIS TIME FRAME.  THERE IS A LOT OF
UNCERTAINTY IN THE 12-HR PERIOD TIMING OF ALL THIS AND THE POP
FORECAST WILL BE CHANGING AS WE APPROACH LATE WEEKEND INTO EARLY
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 617 PM CDT TUE APR 24 2012

A FEW ISOLATED THUNDERSTORMS ALONG WITH MODERATE CU CONTINUES TO
DEVELOP ALONG A SURFACE BOUNDARY THAT WAS MOVING EAST ACROSS
WESTERN KANSAS LATE THIS AFTERNOON. AS OF 23Z THIS BOUNDARY
EXTENDED FROM NEAR HAYS TO DDC TO LBL. THIS SURFACE BOUNDARY WILL
CONTINUE TO MOVE EAST EARLY THIS EVENING SO IF ANY CONVECTION DOES
DEVELOP EARLY THIS EVENING IT IS EXPECTED TO BE SOUTH AND EAST OF
DDC AND HYS BY 00Z WEDNESDAY. BEHIND THIS BOUNDARY GUSTY NORTHWEST
WINDS HAVE BEEN OBSERVED...ESPECIALLY NEAR THE ISOLATED
THUNDERSTORMS. THESE NORTHWEST WINDS ARE EXPECTED TO BE SHORT
LIVED WITH PREVAILING WIND SPEEDS OVERNIGHT EXPECTED TO AVERAGE
BETWEEN 10 AND 15KTS. BASED ON MODEL SOUNDINGS OVERNIGHT CLOUD
BASES ARE EXPECTED TO BE AT OR ABOVE 100KFT SO VFR CONDITIONS ARE
ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  96  59  81 /  10   0  10  30
GCK  55  95  57  81 /  20   0  10  30
EHA  55  95  57  86 /  20   0  10  20
LBL  55  97  58  85 /  20   0  10  20
HYS  56  95  59  78 /  20   0  10  30
P28  58 100  63  80 /  10   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...BURKE
SHORT TERM...FINCH
LONG TERM...UMSCHEID
AVIATION...BURGERT
Hazardous weather outlook, Apr 24, 3:53 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
353 PM CDT TUE APR 24 2012

KSZ030-031-043>046-061>066-074>081-084>090-251130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
353 PM CDT TUE APR 24 2012 /253 PM MDT TUE APR 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ALONG AND WEST OF A LINE FROM HUGOTON TO GARDEN CITY TO WAKEENEY.
THESE THUNDERSTORMS COULD HAVE BRIEF WIND GUSTS AS HIGH AS 50 MPH AND
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO MID-MORNING
FRIDAY. THESE STORMS COULD BE SEVERE WITH VERY LARGE HAIL AND
POSSIBLY TORNADOES. THE LEAST LIKELY AREA FOR SEVERE STORMS IS IN
THE EXTREME SOUTHWEST CORNER OF KANSAS, WITH INCREASING CHANCES TO
THE EAST.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Special weather statement, Apr 24, 4:10 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
410 PM CDT TUE APR 24 2012

KSZ062-063-242215-
FINNEY-KEARNY-
410 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY AND WESTERN
FINNEY COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LYDIA...OR 18 MILES SOUTH OF LEOTI...MOVING
SOUTHEAST AT 30 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3827 10135 3827 10116 3825 10112 3811 10089
      3791 10106 3798 10142
TIME...MOT...LOC 2110Z 303DEG 25KT 3821 10129

SUGDEN
Special weather statement, Apr 24, 5:35 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT TUE APR 24 2012

KSZ085-086-242330-
SEWARD-STEVENS-
535 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND
SOUTHWESTERN SEWARD COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUGOTON...MOVING SOUTHEAST AT 30 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3711 10138 3721 10129 3701 10090 3700 10088
      3699 10088 3699 10126
TIME...MOT...LOC 2235Z 298DEG 25KT 3712 10130

SUGDEN
Special weather statement, Apr 24, 8:09 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
809 PM CDT TUE APR 24 2012

KSZ066-250215-
STAFFORD-
809 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STAFFORD COUNTY...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LORETTA...MOVING SOUTHEAST AT 35 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3824 9871 3826 9875 3826 9874 3826 9870
TIME...MOT...LOC 0109Z 300DEG 31KT 3860 9919

SUGDEN
Special weather statement, Apr 24, 8:25 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT TUE APR 24 2012

KSZ046-250215-
RUSH-
825 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH COUNTY...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BISON...MOVING SOUTHEAST AT 35 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3863 9902 3844 9903 3843 9903 3854 9931
      3869 9919
TIME...MOT...LOC 0125Z 300DEG 31KT 3857 9914

SUGDEN
Special weather statement, Apr 24, 8:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
837 PM CDT TUE APR 24 2012

KSZ030-044-045-250215-
LANE-NESS-TREGO-
837 PM CDT TUE APR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE...NORTHWESTERN
NESS AND SOUTHWESTERN TREGO COUNTIES...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF PENDENNIS...MOVING SOUTHEAST AT
30 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3878 9997 3859 9988 3842 10009 3847 10050
      3871 10054 3870 10016 3884 10016
TIME...MOT...LOC 0137Z 313DEG 27KT 3878 10039

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:09 PM CDTSpecial Weather StatementDDCStafford66 min
Apr 24, 8:25 PM CDTSpecial Weather StatementDDCRush50 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.